CASE REPORTSReport of two cases of acute cardiac adverse events in patients with colorectal carcinoma receiving oral capecitabineLampropoulos, Stylianosa; Roditis, Pavlosa; Koulouris, Efstathiosa; Zafiris, Aristidesa; Tzimou, Mirtoa; Kyratlidis, Konstantinosa; Pavlidis, Konstantinosa; Godwin, Solace A.a; Kosmas, ChristosbAuthor Information aDepartment of Cardiology, General Hospital of Kozani, Kozani bDepartment of Medical Oncology and Hematopoietic Cell Transplant Program, Metaxa Cancer Hospital, Piraeus, Greece Correspondence to Christos Kosmas, MD, PhD, Department of Medical Oncology and Head Hematopoietic Cell Transplant Program, Metaxa Cancer Hospital, 51 Botassi Street, 18537 Pireaus, Greece Tel/fax: +30 213 207 9718; e-mail: firstname.lastname@example.org Received February 11, 2017 Accepted April 3, 2017 Anti-Cancer Drugs: August 2017 - Volume 28 - Issue 7 - p 801-807 doi: 10.1097/CAD.0000000000000509 Buy Metrics Abstract Capecitabine is an oral fluoropyrimidine chemotherapeutic agent, which, after oral administration, is metabolized to its active cytotoxic compound: 5-fluorouracil (5-FU). Cardiotoxicity is a recognized side effect of 5-FU, a closely related fluorinated pyrimidine antagonist. In the present report, we report on two patients who were admitted to our department after being treated with oral capecitabine for colorectal carcinoma and developed symptoms and signs of acute myocardial infarction that resolved after appropriate treatment and monitoring. The above two cases are discussed in the context of fluoropyrimidine, 5-FU, and capecitabine-induced cardiotoxicity; in addition, a detailed literature review of relevant cases and patient series reports is presented. Copyright © 2017 Wolters Kluwer Health, Inc. All rights reserved.